Alert archive / Wisconsin / Tornado Warnings in 2005
Tornado Warning 7, NWS Duluth, MN
NWS Duluth, MN issued this tornado warning at Jun 4, 2005, 6:44 PM CDT for Ashland County, Wisconsin. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2005, 6:44 PM CDT (23:44 UTC)
- Expired
- Jun 4, 2005, 7:17 PM CDT
- In force
- 33 min
- Issued by
- NWS Duluth, MN
- Area
- Counties, with a storm outline in the text
County Ashland County, WI
The radar
The Duluth radar (KDLH), 122 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 5:15 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 11.7 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 41 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 746 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KDLH 042345 TORDLH WIC003-050015- /O.NEW.KDLH.TO.W.0007.050604T2344Z-050605T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE DULUTH MN 644 PM CDT SAT JUN 4 2005 THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A * TORNADO WARNING FOR... ASHLAND COUNTY IN NORTHWEST WISCONSIN * UNTIL 715 PM CDT * AT 641 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 14 MILES SOUTH OF MELLEN...OR ABOUT 18 MILES NORTHWEST OF PARK FALLS...MOVING NORTH AT 30 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... MELLEN BY 710 PM CDT HIGH BRIDGE AND 8 MILES SOUTHEAST OF MARENGO BY 715 PM CDT THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT SUNDAY MORNING FOR NORTHWEST WISCONSIN. LAT...LON 4618 9091 4618 9065 4654 9060 4655 9093 $$ BERDES
2 follow-up statements
000 WWUS53 KDLH 050003 SVSDLH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 703 PM CDT SAT JUN 4 2005 WIC003-050015- /O.CON.KDLH.TO.W.0007.000000T0000Z-050605T0015Z/ ASHLAND WI- 703 PM CDT SAT JUN 4 2005 ...A TORNADO WARNING CONTINUES UNTIL 715 PM CDT FOR ASHLAND COUNTY... AT 659 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR MELLEN...OR ABOUT 23 MILES SOUTHEAST OF ASHLAND...MOVING NORTH AT 25 MPH. THE TORNADO WILL BE NEAR... HIGH BRIDGE BY 715 PM CDT THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT SUNDAY MORNING FOR NORTHWEST WISCONSIN. LAT...LON 4618 9091 4618 9065 4654 9060 4655 9093 $$ BERDES
000 WWUS53 KDLH 050017 SVSDLH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 717 PM CDT SAT JUN 4 2005 WIC003-050027- /O.EXP.KDLH.TO.W.0007.000000T0000Z-050605T0015Z/ ASHLAND WI- 717 PM CDT SAT JUN 4 2005 ...THE TORNADO WARNING FOR ASHLAND COUNTY EXPIRES AT 715 PM CDT... THE THUNDERSTORM THAT PROMPTED THE WARNING IS NO LONGER A THREAT. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT SUNDAY MORNING FOR NORTHWEST WISCONSIN. LAT...LON 4618 9091 4618 9065 4654 9060 4655 9093 $$ BERDES
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this tornado warning went out at Jun 4, 3:25 PM CDT, 3 hours 19 minutes earlier.
Area forecast discussion, Jun 4, 3:25 PM CDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 325 PM CDT SAT JUN 4 2005 .DISCUSSION...UNSETTLED WEATHER WILL CONTINUE TONIGHT THROUGH TOMORROW...AS A LOW PRESSURE SYSTEM AND WARM/COLD FRONTS LIFT NORTH AND EAST ACROSS THE UPPER MIDWEST. THESE LOW AND FRONTS WILL TAP ABUNDANT MOISTURE AND INSTABILITY...RESULTING IN NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS MINNESOTA AND WISCONSIN. IN FACT CAPE AND SHEAR VALUES WILL BE HIGH ENOUGH TO SUPPORT SEVERE THUNDERSTORM ACTIVITY THIS AFTERNOON THROUGH SUNDAY... ALTHOUGH MAINLY SOUTH OF OUR FORECAST AREA. FARTHER NORTH OVER OUR CWA...RAIN WILL CONTINUE ALONG WITH SCATTERED THUNDERSTORMS. AND SINCE OUR AREA WILL BE NORTH OF THE WARM FRONT...WE DO NOT EXPECT THAT MUCH INSTABILITY TO DEVELOP ACROSS OUR CWA. THE EXCEPTION MAY BE ACROSS NORTHWESTERN WI INTO EAST CENTRAL MN...WHERE ETA40 CAPE VALUES ARE PROGGED TO RANGE UP TO 1000 J/KG LATE THIS AFTERNOON AND THIS EVENING. ON SUNDAY...CAPE VALUES WILL RANGE FROM 1500 TO 2500 J/KG BY AFTERNOON. SHEAR WILL BE VERY FAVORABLE ACROSS OUR AREA WITH EAST TO SOUTHEAST WINDS IN THE BOUNDARY LAYER. THESE SCENARIOS ARE OUTLINED WELL IN SWODY1 AND SWODY2 WHICH INCLUDES A SLIGHT RISK FOR THIS AREA. SPC WILL ISSUE A TORNADO WATCH FOR OUR EXTREME SERN CWA SOON FOR STRONG CONVECTION CURRENTLY OCCURRING AND EXPECTED DEVELOP ALONG AND TO THE SOUTH OF THIS AREA. ON SUNDAY NIGHT...THE LOW AND FRONTS AND ASSOCIATED LIFT WILL MOVE NORTH AND EAST OF OUR CWA...DECREASING OUR CHANCES FOR PRECIPITATION. HOWEVER THE UPPER LEVEL LOW WILL STILL BE OVER OUR FORECAST AREA SUNDAY NIGHT...SO WE WILL KEEP A CHANCE OF SHOWERS IN THE FCST FOR ALL OF THE AREA. WEAK HIGH PRESSURE WILL THEN BUILD ACROSS THE REGION ON MONDAY...WHICH WILL BRING DRIER WEATHER TO THE UPPER MIDWEST. THERE WILL STILL A CHANCE OF SHOWERS ON MONDAY DUE TO DAYTIME HEATING AND COLD AIR ALOFT. UNSETTLED WEATHER WILL RETURN BY TUESDAY WHEN ANOTHER LOW PRESSURE SYSTEM OVER THE PLAINS PROGRESSES EAST OVER THE MIDWEST STATES. && .AVIATION...MVFR CONDITIONS WILL BE COMMON ACROSS THE AREA TONIGHT WITH IFR CONDITIONS IN THE HEAVIER SHOWERS AND THUNDERSTORMS. ALSO AREAS OF FOG WILL CAUSE IFR CONDITIONS TONIGHT. CONDITIONS WILL IMPROVE ON SUNDAY TO VFR WITH SOME MVFR CONDITIONS. && .DLH WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...TORNADO WATCH UNTIL 10 PM CDT FOR ZONE 9. BERDES/STEWART
Hazardous weather outlook, Jun 4, 7:30 AM CDT, 11 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 730 AM CDT SAT JUN 4 2005 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-051230- ASHLAND-BAYFIELD-BURNETT-C. ST. LOUIS-CROW WING-DOUGLAS-IRON- KOOCHICHING-N. AITKIN-N. CASS-N. ITASCA-N. LAKE/N. COOK-N. ST. LOUIS- PINE-PRICE-S. AITKIN-S. CASS-S. COOK/LAKESHORE-S. ITASCA- S. LAKE/LAKESHORE-S. ST. LOUIS/CARLTON-SAWYER-WASHBURN- 730 AM CDT SAT JUN 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEASTERN MINNESOTA AND NORTHWESTERN WISCONSIN .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL BE LIKELY ACROSS THE AREA... MAINLY THIS AFTERNOON INTO TONIGHT. THERE IS A SLIGHT RISK OF SEVERE STORMS FOR THE REGION SOUTH OF... AND INCLUDING THE GRAND RAPIDS AREA...TWIN PORTS AND THE SOUTH SHORE OF LAKE SUPERIOR. THE MAIN THREAT WILL BE DAMAGING HAIL...ALTHOUGH SEVERE WINDS AND WEAK TORNADOES ARE ALSO A POSSIBILITY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY FOR NORTHWEST WISCONSIN. HAIL AND DAMAGING WINDS ARE THE BIGGEST THREAT WITH THESE STORMS. OTHERWISE...SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH SUNDAY NIGHT... AND AGAIN TUESDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED ACROSS PINE COUNTY OF NORTHEAST MINNESOTA AND ALL OF NORTHWEST WISCONSIN ON SATURDAY. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING URL: HTTP://WWW.CRH.NOAA.GOV/DLH KFM
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 5:01 PM CDT | Tornado Warning | DLH | Ashland | 29 min |
| Jun 4, 5:29 PM CDT | Tornado Warning | DLH | Ashland | 46 min |
| Jun 4, 5:59 PM CDT | Tornado Warning | DLH | Price | 61 min |
| Jun 4, 6:59 PM CDT | Tornado Warning | DLH | Price | 18 min |
Nearby
Tornado Warnings in Wisconsin, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.